Skip to main content
 

April 2019

Top
  • Medical Components, Inc. (dba MedComp) is Voluntarily Recalling its 14F SLX Double Lumen Full Tray Hemodialysis Catheter Insertion Kits

    Thursday, April 25, 2019

    On 3/13/2019 Medical Components, Inc . (dba MedComp) recalled its 14F SLX Double Lumen Full Tray Hemodialysis catheter insertion kits, Item No. MC061422 because the tray label indicates the kits are packaged with a 15F "valved" peelable introducer, but the kits contain a 15F "non-valved" peelable introducer.

    Read More
  • Alvogen Inc. Issues Voluntary Nationwide Recall of Fentanyl Transdermal System Due to Product Mislabeling

    Wednesday, April 24, 2019

    Alvogen, Inc. is voluntarily recalling two lots of Fentanyl Transdermal System 12 mcg/h transdermal patches to the consumer level. A small number of cartons labeled 12 mcg/h Fentanyl Transdermal System patches contained 50 mcg/h patches. The 50 mcg/h patches that were included in cartons labeled 12 mcg/h are individually labeled as 50 mcg/h. This transdermal system is manufactured by 3M Drug Delivery Systems, St. Paul, MN.

    Application of a 50 mcg/h patch instead of a prescribed 12 mcg/h patch could result in serious, life threatening, or fatal respiratory depression. Groups at potential increased risk could include first time recipients of such patches, children, and the elderly. To date, Alvogen Inc. has not received any reports of adverse events related to this issue.

    The product is indicated for the management of pain in opioid tolerant patients and is packaged in primary cartons of five individually wrapped and labeled pouches. The affected Fentanyl Transdermal System lots include:

    Lot 180060 of Fentanyl Transdermal System, 12 mcg/h, expiration date 05/2020.

    Lot 180073 of Fentanyl Transdermal System, 12 mcg/h, expiration date 06/2020.

    The mislabeled product is packaged in a 12 mcg/h primary carton. These lots of Fentanyl Transdermal System were distributed Nationwide to the pharmacy level.

    Read More
  • Updated: Torrent Pharmaceuticals Limited Expands Voluntary Nationwide Recall

    Monday, April 22, 2019

    Torrent Pharmaceuticals Limited is expanding its recall for Losartan Potassium Tablets USP and Losartan Potassium/hydrochlorothiazide tablets, USP, to theconsumer level due to the detection of trace amounts of an unexpected impurity found in an active pharmaceutical ingredient (API) manufactured by Hetero Labs Limited.

    The Recall is expanded to include an additional 36 lots of Losartan potassium Tablets USP and 68 lots of Losartan Potassium/Hydrochlorothiazide Tablets, USP

    The impurity detected in the API is N-Methylnitrosobutyric acid (NMBA). Torrent is only recalling lots of losartan-containing products that contain N-Methylnitrosobutyric acid (NMBA) above the acceptable daily intake levels released by the FDA.

    To date, Torrent Pharmaceuticals Limited has not received any reports of adverse events related to this recall.

    Losartan is used to treat hypertension, hypertensive patients with Left Ventricular Hypertrophy and for the treatment of nephropathy in Type 2 diabetic patients. Losartan potassium and hydrochlorothiazide tablets, USP is used to treat hypertension and hypertensive patients with Left Ventricular Hypertrophy.

    Patients who are taking Losartan Potassium Tablets, USP and Losartan Potassium/Hydrochlorothiazide Tablets, USP should continue taking their medication, as the risk of harm to the patient’s health may be higher if the treatment is stopped immediately without any alternative treatment. Patients should contact their pharmacist or physician who can advise them about an alternative treatment prior to returning their medication.

    Read More
  • FDA identifies harm reported from sudden discontinuation of opioid pain medicines and requires label changes to guide prescribers

    Wednesday, April 10, 2019

    The U.S. Food and Drug Administration (FDA) has received reports of serious harm in patients who are physically dependent on opioid pain medicines suddenly having these medicines discontinued or the dose rapidly decreased. These include serious withdrawal symptoms, uncontrolled pain, psychological distress, and suicide.

    While we continue to track this safety concern as part of our ongoing monitoring of risks associated with opioid pain medicines, we are requiring changes to the prescribing information for these medicines that are intended for use in the outpatient setting. These changes will provide expanded guidance to health care professionals on how to safely decrease the dose in patients who are physically dependent on opioid pain medicines when the dose is to be decreased or the medicine is to be discontinued.

    Rapid discontinuation can result in uncontrolled pain or withdrawal symptoms. In turn, these symptoms can lead patients to seek other sources of opioid pain medicines, which may be confused with drug-seeking for abuse. Patients may attempt to treat their pain or withdrawal symptoms with illicit opioids, such as heroin, and other substances.

    Opioids are a class of powerful prescription medicines that are used to manage pain when other treatments and medicines cannot be taken or are not able to provide enough pain relief. They have serious risks, including abuse, addiction, overdose, and death. Examples of common opioids include codeine, fentanyl, hydrocodone, hydromorphone, morphine, oxycodone, and oxymorphone.

    Read More
  • The FDA Warns Against Use of Previously Owned Test Strips or Test Strips Not Authorized for Sale in the United States

    Wednesday, April 10, 2019

    The FDA is aware that some sellers are marketing pre-owned test strips or test strips not authorized for sale in the U.S. to consumers. These test strips may be sold through online marketplaces such as Amazon, eBay, and Craigslist, or directly from the seller.

    Pre-owned test strips may not be safe to use because:

    • The test strips may not be stored properly. For example, they may have been removed from their original packaging or not stored within the recommended temperature and humidity conditions. This could lead to inaccurate results.
      The expiration dates might have been changed or covered up. The use of expired test strips could lead to inaccurate results.
    • The test strips may have been tampered with and could be damaged causing them to not work properly.
    • If a user receives an inaccurate result from a test strip and uses this result as a basis for their treatment, they could take too much medication or not enough medication, potentially leading to serious patient injury, including death.
    • The test strip vials may have small amounts of blood from the previous owner on them, which can put users at risk for infection.

    Test strips that are not authorized for sale in the U.S. may not be safe to use because:

    • They could be faulty or poor quality.
    • Their ability to provide an accurate result is unknown. Certain test strips require review by the FDA prior to being authorized for sale in the U.S. to provide a reasonable assurance of safety and effectiveness of the test strips when used as intended. Test strips not authorized for sale in the U.S. have not been reviewed by the FDA, and their ability to provide an accurate result is unknown.
    • If a user receives an inaccurate result from a test strip and uses this result as a basis for their treatment, they could take too much medication or not enough medication potentially leading to serious patient injury, including death.
    • Test strips that are not authorized for sale in the U.S. are not following FDA requirements such as FDA reporting requirements. When manufacturers don’t follow these requirements, the FDA may not become aware of product malfunctions or safety issues.

    Read More
  • Influenza Season Continues with an Increase in Influenza A(H3N2) Activity

    Monday, April 1, 2019

    The Centers for Disease Control and Prevention (CDC) is issuing this health advisory to notify clinicians that influenza activity remains high in the United States, with an increasing proportion of activity due to influenza A(H3N2) viruses, continued circulation of influenza A(H1N1) viruses, and low levels of influenza B viruses. Influenza should be considered as a possible diagnosis for patients with respiratory illness while local influenza activity remains elevated. Because influenza A(H3N2) viruses may be associated with severe disease in older adults, this health advisory serves as a reminder that early empiric treatment with influenza antiviral medications is recommended for hospitalized and high-risk patients, especially those 65 years and older. Antiviral treatment should be started as soon as possible after illness onset and should not wait for laboratory confirmation.

    Read More